Alert archive / Utah / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 8, 2003, 4:53 PM MDT for Wayne County, Utah. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2003, 4:53 PM MDT (22:53 UTC)
- Expired
- Aug 8, 2003, 5:15 PM MDT
- In force
- 22 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Wayne County, UT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 082253 SVRSLC UTC055-082315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 452 PM MDT FRI AUG 8 2003 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WAYNE COUNTY IN UTAH THIS INCLUDES THE CITY OF HANKSVILLE * UNTIL 515 PM MDT * AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF HANKSVILLE...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL WAYNE COUNTY AT 510 PM MDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3840 11083 3819 11079 3821 11034 3850 11044
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:47 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 8, 3:47 PM MDT, 1 hour 6 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 347 PM MDT FRI AUG 8 2003 .SYNOPSIS...SOUTHWEST FLOW ALOFT WILL PREVAIL OVER THE AREA THROUGH THE WEEKEND. MOISTURE OVER SOUTHERN AND EASTERN UTAH WILL GRADUALLY SPREAD OVER THE REMAINDER OF THE AREA TODAY AND SATURDAY. .DISCUSSION...STARTING TO SEE SOME HEAVY RAIN PRODUCING CELLS IN CENTRAL UTAH. ISSUED A FLS FOR NORTHWEST GARFIELD COUNTY WHERE STORMS HAVE BEEN TRAINING OVER THE SAME AREA FOR A FEW HOURS. WORKING ON A FFW FOR GULCHES SOUTH OF CAINEVILLE. RIDGE ALOFT BUILDS OVER UTAH THE NEXT FEW DAYS WHICH PUSHES THE JET AND STRONGER MID LEVEL FLOW AWAY FROM THE AREA. THE RIDGE WILL BE MOIST WITH DAILY CONVECTION AND A MODERATE HAZARD OF FLASH FLOODING IN THE SOUTHERN AREAS. SLC 1111 CDC 1111 GIBSON .SLC...SMALL STREAM FLOOD ADVISORY UNTIL 500 PM FOR NORTHWEST GARFIELD COUNTY.
Hazardous weather outlook, Aug 8, 3:49 PM MDT, 1 hour 4 minutes before
IDZ024-025-UTZ001>021-WYZ021-091300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY THUNDERSTORMS OVER SOUTHERN UTAH ARE PRODUCING LOCAL HEAVY RAIN. THERE IS A MODERATE RISK OF FLASH FLOOD THOUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND WITH THE POTENTIAL FOR FLASH FLOODING...MAINLY OVER SOUTHERN UTAH. WCJIN-WYSW
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:49 PM MDT | Flash Flood Warning | SLC | Wayne | 116 min |
| Aug 8, 4:54 PM MDT | Flash Flood Warning | SLC | Wayne | 96 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.